Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jan 23, 2022, 1:24 PM PST for Orange County, San Diego County, California. It took effect at Jan 24, 2022, 8:00 PM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2022, 1:24 PM PST (21:24 UTC)
- In effect from
- Jan 24, 2022, 8:00 PM PST
- Expired
- Jan 26, 2022, 8:00 PM PST
- In force
- 48 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WHUS46 KSGX 232124 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 124 PM PST Sun Jan 23 2022 CAZ043-552-240530- /O.NEW.KSGX.BH.S.0002.220125T0400Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 124 PM PST Sun Jan 23 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Monday evening through Wednesday evening. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Connolly
10 follow-up statements
779 WHUS46 KSGX 240453 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 853 PM PST Sun Jan 23 2022 CAZ043-552-241400- /O.CON.KSGX.BH.S.0002.220125T0400Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 853 PM PST Sun Jan 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Monday evening through Wednesday evening. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
631 WHUS46 KSGX 240944 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 144 AM PST Mon Jan 24 2022 CAZ043-552-242200- /O.CON.KSGX.BH.S.0002.220125T0400Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 144 AM PST Mon Jan 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...This evening through Wednesday evening. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
031 WHUS46 KSGX 242116 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 116 PM PST Mon Jan 24 2022 CAZ043-552-250530- /O.CON.KSGX.BH.S.0002.220125T0400Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 116 PM PST Mon Jan 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM PST THIS EVENING THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...This evening through Wednesday evening. Highest surf will occur on Tuesday. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Schenk
750 WHUS46 KSGX 250421 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 821 PM PST Mon Jan 24 2022 CAZ043-552-251400- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 821 PM PST Mon Jan 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. Highest surf will occur on Tuesday. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
725 WHUS46 KSGX 250933 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 133 AM PST Tue Jan 25 2022 CAZ043-552-252200- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 133 AM PST Tue Jan 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. Highest surf will occur today. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
040 WHUS46 KSGX 252114 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 114 PM PST Tue Jan 25 2022 CAZ043-552-260600- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 114 PM PST Tue Jan 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet, with sets to 7 feet in San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * ADDITIONAL DETAILS...Strong rip currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
192 WHUS46 KSGX 260558 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 958 PM PST Tue Jan 25 2022 CAZ043-552-261400- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 958 PM PST Tue Jan 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Wednesday evening. * IMPACTS...Dangerous swimming conditions due to elevated surf and strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
718 WHUS46 KSGX 260945 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 145 AM PST Wed Jan 26 2022 CAZ043-552-262200- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 145 AM PST Wed Jan 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet. Sets to 7 feet in southern San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions due to elevated surf and strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions if you are not an experienced swimmer. && $$
541 WHUS46 KSGX 262044 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1244 PM PST Wed Jan 26 2022 CAZ043-552-270400- /O.CON.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1244 PM PST Wed Jan 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Elevated surf of 3 to 6 feet. Sets to 7 feet in southern San Diego County. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions due to elevated surf and strong rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Schenk
723 WHUS46 KSGX 270355 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 755 PM PST Wed Jan 26 2022 CAZ043-552-270500- /O.EXP.KSGX.BH.S.0002.000000T0000Z-220127T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 755 PM PST Wed Jan 26 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PST THIS EVENING... Swell and surf will continue to lower tonight into Thursday. The Beach Hazards Statement will be allowed to expire at 8 PM this evening. $$ SS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 23, 1:17 PM PST, 7 minutes earlier.
Area forecast discussion, Jan 23, 1:17 PM PST, 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
117 PM PST Sun Jan 23 2022
.SYNOPSIS...
A sea breeze has developed over coastal areas, and will be more
noticeable by Monday as marine air slowly returns. This will bring
cooling, and possibly some low clouds and fog along the coast by
Monday evening. Another round of moderate Santa Ana winds returns by
late Tuesday through Wednesday, as another strong high pressure area
builds into the Great Basin. This pattern should hold, with lighter
winds fair skies, and above average temperatures through the end of
the week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
The offshore sfc pressure gradient continues to weaken across SoCal,
and the winds have been decreasing in kind. At 1 PM PST...Skies were
clear, and strongest winds were confined to the pass areas, ridges,
and coastal slopes. These winds were NE 25 MPH with gusts 35-40 MPH.
The Wind Advisory has been cancelled for the Inland Empire and
surrounding mountains and foothills. The winds near the foothills
will continue to subside today and remain light on Monday under fair
skies.
The upper low responsible for all of the wind the past couple of
days is pulling east across NW MX and should be over the Rio Grande
Valley by late evening, easing the offshore gradient. Meanwhile, a
strong ridge along 130W will continue to steer disturbances south,
over the Western U.S. A very weak one for Monday, will be followed
by a stronger wave, farther inland on Tuesday. Both will help to
increase onshore flow initially, then swing us back offshore for
late Tue/Wed. This could produce another round of Santa Ana winds,
but not as strong as our event on Saturday. The onshore flow for
Mon/Tue will bring an increase in humidity west of the mts and
cooling. There may even be some patchy low clouds and fog later Mon
night or Tue morning. Then it will turn dry, locally breezy and
warmer for the second half of the week.
As we move through next weekend, a solid shift in the hemispheric
pattern begins to unfold. Our persistent West Coast block loses much
of the amplitude it has exhibited over the past couple of weeks, and
flattens. At the same time a high amplitude ridge pops along 160W.
This allows a return of storms to the far NEPac. There is also the
development of a strong upper high at higher latitudes along 160W
and over Alaska. This favors a split in the Westerlies over the
EastPac, and a wetter pattern for the West Coast, especially
northern areas.
We start to see the beginnings of what could turn to a wetter
pattern for SoCal early in February too, based on the latest
GFS/ECMWF ensemble members. Quite a few turn wet over sites in
SoCal, and our NBM model POPS exceed climatology once the calendar
turns. That may not sound too exciting, but this is our wettest time
of year on average, and January will come up short. In the meantime,
count on fair and dry mid winter weather, with mild, sunny days, and
clear, cool nights this week.
&&
.AVIATION...
232100Z...Gusty northeast winds will continue to weaken through the
afternoon. Some gusts to 30 kts may occur through the Cajon Pass and
on the coastal slopes of the mountains through this evening.
Otherwise, mostly clear skies with unrestricted vis will prevail
through tonight.
.MARINE...
No hazardous marine conditions are expected through Thursday.
&&
.BEACHES...
A long-period west swell of 4-5 feet at 15-17 seconds will impact
the beaches starting late Monday and continuing into Wednesday. Surf
of 4-6 feet is expected, with some sets to 7 feet possible in San
Diego County Tuesday and Wednesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Monday evening through Wednesday
evening for Orange County Coastal Areas-San Diego County
Coastal Areas.
PZ...NONE.
&&
PUBLIC...10
AVIATION/MARINE...ConnollyNearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.